# SDR CA970625010

- Difficulty date: June 13, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW120A
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 210703301
- Condition: Spalled
- Location: Red Grbox Nr 15
- Part time: 11,922 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) REDUCTION GEARBOX WAS SENT FOR INVESTIGATION AFTER THE OPERATOR REPORTED IT WAS MAKING METAL. DISASSEMBLY OF THE REDUCTION GEARBOX FOUND THE CAUSE OF THE MAKING METAL WAS THE SPALLING OF THE #15 BEARING. THE #18 AND #19 BEARINGS AND THE OVERSPEED GOVERNOR FRONT BEARING HAD ELECTRICAL ARCING DAMAGE. SEVERAL COMPONENTS HAD VERY HIGH MAGNETISM. IT IS MOST LIKELY THE #15 BEARING FAILED (SPALLED) DUE TO LIGHTNING STRIKE.
